Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 126, NWS Tulsa, OK

April 25, 2005Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 10:50 PM CDT for Choctaw County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 10:50 PM CDT (03:50 UTC)
Expired
Apr 25, 2005, 11:46 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 169 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 260350
SVRTSA
OKC023-260445-
/O.NEW.KTSA.SV.W.0126.050426T0350Z-050426T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1145 PM CDT

* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST
  OF HUGO...MOVING EAST SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUGO...
  MESSER...SAWYER AND FORT TOWSON.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU 
ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY 
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3413 9559 3402 9563 3390 9526 3396 9516
      3407 9515

$$
2 follow-up statements
000 
WWUS54 KTSA 260421
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT MON APR 25 2005

OKC023-260445-
/O.CON.KTSA.SV.W.0126.000000T0000Z-050426T0445Z/
CHOCTAW OK-
1121 PM CDT MON APR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
CHOCTAW COUNTY...

AT 1117 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM THAT WAS
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH.  THIS STORM WAS
LOCATED NEAR SAWYER...MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT TOWSON...
HUSKEY AND SWINK.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU 
ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY 
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3406 9538 3400 9540 3391 9525 3396 9516
      3403 9515

$$
000 
WWUS54 KTSA 260446
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT MON APR 25 2005

OKC023-260456-
/O.EXP.KTSA.SV.W.0126.000000T0000Z-050426T0445Z/
CHOCTAW OK-
1146 PM CDT MON APR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY EXPIRED AT 1145
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM CDT.

LAT...LON 3406 9538 3400 9540 3391 9525 3396 9516
      3403 9515

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:39 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 10:39 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT MON APR 25 2005

.MESOSCALE UPDATE...
HASKELL COUNTY SUPERCELL IS MOVING INTO INCREASINGLY POSITIVE
STORM-RELATIVE HELICITY AND IS UNDERGOING A MERGER WITH A LINE OF
STORMS.  THE CELL SHOULD LOSE ITS ANTICYCLONIC STRUCTURE.  IF A
CYCLONIC UPDRAFT CAN EVOLVE THEN THE CELL COULD CONTINUE AWHILE
LONGER INTO THE CAPPED AIR OR IT MAY JUST MELD INTO THE ELEVATED
LINE OF CONVECTION.

ISOLATED SUPERCELL MOVING ACROSS CHOCTAW COUNTY HAS TURNED RIGHT.
WIND PROFILES ARE FAVORABLE FOR CONTINUED SUPERCELL STORM STRUCTURE
IN FAR SOUTHEAST OKLAHOMA.  MESOSCALE ANALYSIS GRIDS SUGGEST THIS
STORM MAY STILL HAVE ROOTS NEAR THE SURFACE LAYER AND WE ARE
MONITORING FOR TORNADO POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005

...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
	ONSET....AFTER 3 PM

        AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
        ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...AFTER 6 PM.

DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.

TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.

AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 25, 9:00 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT MON APR 25 2005

OKZ073-260300-
PITTSBURG OK-
900 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 900 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES WEST OF HAYWOOD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...HAYWOOD...
ARPELAR...SCIPIO...BLOCKER...FEATHERSTON...CROWDER...QUINTON...
INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 25, 9:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 W MCALESTER           34.93N 95.86W
04/25/2005  0.75 INCH        PITTSBURG          OK   AMATEUR RADIO

&&

SFP
Local storm report, Apr 25, 9:40 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             MCALESTER               34.93N 95.77W
04/25/2005  1.25 INCH        PITTSBURG          OK   STORM CHASER

&&

SFP
Local storm report, Apr 25, 10:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             9 N BOSWELL             34.16N 95.87W
04/25/2005  1.00 INCH        CHOCTAW            OK   PUBLIC

&&

SFP
Local storm report, Apr 25, 10:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             4 S WHITEFIELD          35.19N 95.24W
04/25/2005  0.75 INCH        HASKELL            OK   PUBLIC

1043 PM     HAIL             STIGLER                 35.25N 95.12W
04/25/2005  0.88 INCH        HASKELL            OK   LAW ENFORCEMENT

&&

SFP
Local storm report, Apr 25, 10:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CDT MON APR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             1 E WHITEFIELD          35.25N 95.22W
04/25/2005  1.00 INCH        HASKELL            OK   STORM CHASER

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:28 PM CDTSevere Thunderstorm WarningTSATulsa26 min
Apr 25, 9:11 PM CDTSevere Thunderstorm WarningTSAPittsburg68 min
Apr 25, 10:00 PM CDTSevere Thunderstorm WarningTSAHaskell60 min
Apr 25, 10:05 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Apr 25, 10:21 PM CDTSevere Thunderstorm WarningTSALeFlore54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.